Yes many physical changes can occur during anxiety episodes and having family members diagnosed with anxiety disorder I am aware of this. Its important to discuss this with your psychiatrist so they could explain it further. Also some of what you are describing such as cognitive confusion and what are referred to as brain zaps can sometimes be caused as temporary side effects that are not of concern but can occur with some anti--anxiety medications but each person responds differently to each medication but it would be worthwhile to discuss this with your psychiatrist as well. At this point they did the appropriate follow up ro rule out any other concens although its important to update them about any new symptoms that occur. Also keep track of when these concerns occur and if they specifically worsen when you experience anxiety episodes or anything that creates stress.
Hi Tammas, so much of what you have written I could have writiten too except that I haven't been on any meds but I have a lot of your symptoms and scared to death about a degenerative neurological disorder.
I am sure we make all the symptoms worse by constantly monitoring an analysing them - well I do anyway.
Let us know the results of your scan. Mine was clear but when you feel so so ill isn't it hard to acknoweldge that anxiety can really be doing this to you?
Anxiety is very often the culprit with many physical problems.
I am glad you have scheduled the MRI as peace of mind is important.
Are you no longer taking a medication for anxiety?
After the results of the MRI are known, it might be good to schedule a few sessions with a therapist. When I could afford it, therapy was enormously helpful way of learning coping skills....especially with physical problems brought about by high anxiety.
Bio feedback was my introduction to how awareness of breathing could affect the subconscious mind....a lesson I haven't forgotten. If it is available ...might help along with therapy.
You have described what I have been suffering for many years....it waxes and wains. I'm now 68 and it hasn't really gotten much worse. Stress is the biggest factor and when I take medication...valium low dose and beta blockers for heart rythym it makes me tired and a bit clumsy. Had all the tests - anxiety they say.?
Hey, thanks for the comment and advice.
It's interesting that you mention side-effects. After coming off Citalopram, I often thought I may have been suffering from SRRI withdrawal syndrome. There seems to be an increasing amount of reports indicating complications in coming off SSRI's which is not fully acknowledged by the medical profession. One doctor even told me that I you couldn't get withdrawal symptoms from Citalopram...! Since coming of Citalopram, my doctor has put me on Dosulepin. After 6 weeks it wasn't making any difference to my mood or anxiety levels and it did coincide with the neurological and cognitive symptoms I have been experiencing. For this reason my doctor has since taken me off Dosulepin for fear that my body may be reacting badly to it. However, I've felt extremely dizzy since coming off it and now feel I may be suffering withdrawal from Dosulepin. I have also been taking Oxazepan, to try and help with panic attacks. However this is addictive and I've have tried to stop taking so much, which may also cause withdrawal.
Very complicated, maybe my meds are causing me more problems than its worth at the moment! Thanks for your concern and advice, its much appreciated.
Thanks for your comment. I'm sorry to hear that you've been going through a similar experience - isn't it awful!? Even with reassurance, it is very hard to convince yourself that its merely anxiety when your symptoms are so severe. Although you should take great comfort from your MRI coming back normal as if anything was wrong it would most definitely pick it up. I will let you know the results of my scan and I'm seeing a neurologist on Wednesday, so hopefully I will begin to get some answers.
All the best,
Thanks for your comment, I'm trying to find a good anxiety specialist to help explore some options, like cognitive behavioural therapy etc. Bio feedback sounds very interesting, and I'm starting to learn how much your mind can make you ill. However untill I've ruled out other things, its hard to accept this.
All the best,
Thanks for your comment. So you've experienced a lot of what I have? Including the scary neurological symptoms? I'm looking to find some meds that are right for me, valium and betablockers we're suggested, so maybe I will go down this route. I don't want to be dependent on medication, but I'd take anything to take this anxiety and stress away. Its almost un-livevable! I hope you're feeling relatively stress free at the moment.
All the best.
You've described a typical withdrawal syndrome from an SSRI, which unfortunately, symptoms can last for quite a while. The severity of the symptoms will depend on a lot of things, the dose you were on, how long you were on the med, and how abruptly you came off. Were you slowly tapered? If not, that could explain a lot of your symptoms.
You're on the right track. Once you get good news on your scan, start working with a psychiatrist who can offer you treatment options for your anxiety. Sadly, this is all too common, when a person thinks they don't need a med anymore, only to come off of it and have even worse anxiety than they started with.
Hang in there!!
I have some of the same symptoms as yours . I whent to see my doctore and she did alote of blood work on me , and the next day called me and told me I had very low vitamin b12 . That's was causing all my symptoms.
These are symptoms of anxiety. These symptoms are something you build up in your head, in reality it is nothing but you are making it into something worse than it is. All people on daily basis live with similar feelings but recognize it as harmless and don't dwell on it. Therefore, you probably do have a type of anxiety disorder which can have genetic tendencies or be brought on by experiences. Either way, such condition is completely harmless and preventable by control. If self control, reassurance and relaxation do not cause anxiety to subside, therapy such as Cognuitive Therapy works best. Good luck and keep us posted on your success!
hi tammas i get nearly every symptom you have described had loads of tests and 5 gp,s have told me that this is clinical depression and chronic anxiety and panic disorder, i to am off work and totally disfunctional, i do have a long history of this and it has reared its ugly head in may 2011 after losing my mum, she was 1 month from 80, but the significance on this is that 38 yrs prior to that fateful day in may, mum and i watched my dad aged 41 die horrifically in a nightmare two hour heart attack never wanted to see anything like that again i was 15 yrs old, thinking he was only have stomach trouble he calmed down several times in that two hour period, only to finally be taken in a final 10minute painful seizure. thats what gave me anxiety on health issues for the next 38 yrs, i now have the horrific symptoms back at 54 and its deystroying my family and me i am determined to fight it but i am at the bottom rung tonight i just came upon your post and it mirrors my life totally at the moment, keep your chin up all the best michael
My husband as had anxiety issues for years, too many to think about. June last year he started limping, now permanently in wheelchair, can hardly use his hands and is now having trouble with his breathing, swallowing, chewing, it's very scary, but docs keep saying it's his anxiety. We are currently awaiting house alterations as seems he's expected to be lick this for some time and they're saying we'll need a hospital bed downstairs. I so far have not found anyone else with complications this advanced.... Has anyone else?!
I have had several of these same symptoms. Diagnosed with panic disorder and generalized anxiety disorder. What doctors have never been able to explain is why these crazy scary symptoms would happen. What I believe is happening is chronic hyperventilation. It causes physical reaction in your body due to lack of the correct exchange of oxygen and carbon dioxide. Please look it up! It explains alot-says that often people suffering from chronic hyperventilation have to go through alot of serious tests because hyperventilation can cause symptoms that indicate serious medical conditions.